I am currently taking Losartan 50mg in the morning ( 2 yrs) and Atenolol 25mg (12 years) in the evening. I am a jogger and have had no problems. I'm training for a half marathon and had a extreme low blood pressure occurrence 2 days ago. Both my BP specialist and my cardiologist want me off the Atenolol. But their suggestions are quick tapering. I'm on my second day and had BP problems for about 2 hrs this morning ...BP now is 135/65 HR 53. Any Suggestions ?
Don't understand, the BP and HR look good to me, unless you are dizzy at a HR of 53. Given your apparent condition it is not surprising you have such a low resting HR.
As for Beta Blockers, I have no problems doing radical does level changes. I have been on one or another beta blocker for about 15 years, as high as 100 mg twice a day. I'm now on 25 mg twice a day of Atenolol, my pick. I like its longer half life, as I have chosen to take a normal (not slow release) twice a day. If I miss a does I am totally unaware of it until I open my pill case and say "*)&^()" I forgot to take my pills (yes I take other stuff too).
I take BB and Calcium Channel blocker to slow my HR driven by AFib. So my HR goes up when I miss a BB, but it come back in line as soon as I get back on schedule.
When I was able to control my AFib with meds I was run for exercise guy, up to age 67, and found the meds slowed my HR only slightly. I have never had high BP problems, but have had unwanted very low BP with I was on the 200 mg a day BB, that is when CB was added and BB reduced, abruptly. I think my cardiologist sees no problem with sudden changes in does level. At the 25 mg level I think I could just stop taking cold turkey.. but that's me, not advice for you, people have different reactions.
Good fortune on your marathon - half is still way farther than any run/jog I have ever accomplished.
Thanks Jerry .... when I was having my BP problems it shot up to 180/95 .... I was almost on my way to the hospital ... but I told myself to relax and it started coming down .... the BP reading in my letter was after laying around for a while ...so Merry Christmas to you as well !!!!!!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.